Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 8, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 15, 2018, 3:33 AM EDT for 8 counties in Tennessee. It took effect at Mar 15, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 3:33 AM EDT (07:33 UTC)
- In effect from
- Mar 15, 2018, 8:00 AM EDT
- Expired
- Mar 15, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1968 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WWUS74 KMRX 150733 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 333 AM EDT Thu Mar 15 2018 ...WINDY CONDITIONS EXPECTED TODAY ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE AND NORTH CAROLINA BORDER... .Westerly winds will strengthen today across the higher terrain as the pressure gradient remains strong between a slowly departing deep low pressure system over New England and building high pressure across the Southeastern United States. TNZ018-041-043-045-047-072-074-087-151545- /O.NEW.KMRX.WI.Y.0008.180315T1200Z-180316T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 333 AM EDT Thu Mar 15 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 8 AM this morning to 8 PM EDT this evening. * EVENT...West winds of 20 to 35 mph will occur with gusts as high as 40 to 50 mph across the higher elevations. * TIMING...8 am to 8 pm today. * IMPACTS...These winds may down trees or tree limbs...as well as power lines. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
502 WWUS74 KMRX 151511 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1111 AM EDT Thu Mar 15 2018 ...WINDY CONDITIONS EXPECTED TODAY ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE AND NORTH CAROLINA BORDER... .Westerly winds will strengthen today across the higher terrain as the pressure gradient remains strong between a slowly departing deep low pressure system over New England and building high pressure across the Southeastern United States. TNZ018-041-043-045-047-072-074-087-160000- /O.CON.KMRX.WI.Y.0008.000000T0000Z-180316T0000Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1111 AM EDT Thu Mar 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...West winds of 20 to 35 mph will occur with gusts as high as 40 to 50 mph across the higher elevations. * TIMING...8 am to 8 pm today. * IMPACTS...These winds may down trees or tree limbs...as well as power lines. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:36 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 15, 1:36 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Morristown TN 136 AM EDT Thu Mar 15 2018 .AVIATION...It looks like a good day for flying with vfr conditions throughout with a building ridge and a southwest breeze for runway selection. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Mar 14, 10:38 PM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1038 PM EDT Wed Mar 14 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160245- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 1038 PM EDT Wed Mar 14 2018 /938 PM CDT Wed Mar 14 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.